Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
67 Posts
Discussion Starter · #1 ·
I just saw a GI specialist yesterday and he prescribed Bentyl for me. I really don't like to take medication, and I'm very concerned about potential side effects, but I'm in a lot of discomfort so I decided to try it.

What are your experiences with Bentyl?
 

·
Registered
Joined
·
29 Posts
I know you posted over a month ago but I couldn't leave you without a reply. For me overall bentyl wasn't worth it. While yes it did work for the diarrhea and cramping and helped a little with the nausea it gave me side effects I just coudnt live with. The dry mouth really aggravated my asthma I couldn't go 15 minutes without artificial saliva or something to suck on. The general dryness gave me nosebleeds that wouldn't stop. I mean sitting in the ER for 4 hours wouldn't stop. My lips cracked even the inside of my ears were so dry they bled. I was also one of the unlucky few who get Parkinson like muscle jerks from it. I didn't get it when I was only taking it once a day but the worse I got and my dose went up my arms, legs, and face were effected. Not trying to scare you off of it it just was not a good experience for me. On the up side I can say that a related drug Hycosamine did work for me. I still have dryness but its tolerable I have no twitches or jerking, and it doesn't overly constipate me. Everyone has a different experience that's my 2 cents
 

·
Registered
Joined
·
14 Posts
This is my second night taking Bentyl (I'm on it right now, lol) and it's been...weird so far. I expected to feel extremely sedated since other drugs in this class cause drowsiness for me. Instead, I almost feel giddy and high. It seems to have more of a constipating effect on me if anything. Dry mouth, eyes, etc are definitely present. My mom also takes it and has no side effects, but everyone's different.

If you're scared, start with half a tablet until you know how it affects you. Taking it before bed ensures that you don't fall asleep on the job (or on the road) if drowsiness is present.

Don't stress yourself out about trying a new med. Your doc obviously thinks the benefits outweigh the risks if (s)he prescribed it to you.
smile.png
 

·
Registered
Joined
·
104 Posts
Bentyl works in relieving a clenched intestinal tract but gives me dry mouth and a weird anxiety.

I'm only on my third pill in the last week but the effects of the drug are pretty evident.

It definitely unclenches whatever it is that tenses up in my GI which relieves the discomfort and allows me to actually poop.

But the side effects make me feel like I took too much aderall...
 

·
Registered
Joined
·
26 Posts
I take Bentyl every night before bed and find it to help me a lot. I havent experienced any big side effects yet. Some times if I dont eat enough, my stomach gets really "relaxed" and makes me feel a little light headed. Otherwise, I like it.

I have tried Hyoscyamine also and it did nothing for me. You really need to try them first. Its completely different for everyone.

Good luck!
 

·
Registered
Joined
·
403 Posts
Bentyl helps take the edge of the cramping & bloating pain I experience. Definite thumbs-up from me. On the downside my mouth is as dry as Ghandi's flip flops...
 
  • Like
Reactions: un800

·
Registered
Joined
·
13 Posts
I took one 10mg capsule this morning and within 2-3 hours got nausea and diarrhea. Nausea has been on and off the whole day and is making me nervous about taking my next dose before I have to leave for work. I did get some "fuzziness", like I would get with Dramamine, but it happened later in the morning and wasn't a concern for me. Clammy palms on and off during the day is also weird but not an issue. I just am not liking this nausea, especially since I get motion sick sometimes and just in general dread feeling nauseated for any reason, even if I never throw up.

I'm taking the Bentyl to see if it makes me not feel an urgent need to poop when commuting by bus, especially if I show signs of being constipated or not needing to actually go at all. If the side effects persist for me, and prove to be more trouble then it's worth, then I won't know what to do. Maybe antidepressants would be my only other option?

Honestly, I WISH I was just having sleepiness and dry mouth like most people experience! But, no, I have to get nausea instead, the one sensation I'd rather live without.
 
1 - 7 of 7 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top